Nebraska, 2007

Ice Storm in Nebraska, December 1, 2007

December 1, 2007 · NWS OAX · 27 events in 27 counties and zones

A widespread ice storm affected eastern Nebraska and western Iowa Saturday December 1st, 2007. Warm and moist air spread rapidly north across the region on a strong low level jet that was in excess of 50 mph.

Where it happened

Every event with a place to put it; 27 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OAX wrote it up.

A widespread ice storm affected eastern Nebraska and western Iowa Saturday December 1st, 2007. Warm and moist air spread rapidly north across the region on a strong low level jet that was in excess of 50 mph. The moisture fed north over a retreating Arctic air mass, with temperatures in the 20s and dew point temperatures in the single digits and teens just after midnight. The freezing precipitation began over much of the area between 2 and 4 am, and was preceded or initially mixed with a little sleet across the south and snow over the north. Surface temperatures and dew points climbed to freezing or a bit above about 5 to 12 hours after the precipitation began, first over southeast Nebraska and southwest Iowa. Ice accumulations of 1/4 inch or more fell over much of the area, with some areas picking up 1/2 to 3/4 of an inch. Although there were reports of tree limbs down, traffic accidents and power outages, the rise in temperatures to freezing and above helped mitigate a lot of the damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Nov 30, 10:17 PM CST, 4 hours 13 minutes earlier.

Area forecast discussion, Nov 30, 10:17 PM CST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1017 PM CST FRI NOV 30 2007

.UPDATE...
FORECAST GRIDS AND WORDED FORECASTS HAVE BEEN UPDATED. NO
SIGNIFICANT CHANGES TO PREVIOUS FORECAST IN REGARDS TO HEADLINES
OR OVERALL TRENDS.

&&

.DISCUSSION...
AT THE SURFACE...HIGH PRESSURE IS MOVING OFF INTO THE MISSISSIPPI
VALLEY ALLOWING SOUTHEAST FLOW TO RETURN TO THE CWA. TEMPERATURES
HAD DIPPED INTO THE LOWER 20S THIS EVENING...THEN HAVE HELD PRETTY
STEADY AS MID/HIGH CLOUDS OVERSPREAD THE AREA. UPPER AIR ANALYSIS
SHOWS TEMPERATURES ALOFT NOT MUCH DIFFERENT FROM WHERE THEY WERE
FORECAST BY 18Z RUNS OF NAM AND GFS...AND 00Z NAM ALSO INITIALIZED
RATHER WELL. THERE WERE SOME DISCREPANCIES IN MOISTURE PROGS OVER
THE HIGH PLAINS...ESPECIALLY ABOVE 700MB...WHEN COMPARING 00Z NAM
AND DDC/LBF SOUNDINGS. HOWEVER ABUNDANT MOISTURE WAS DEPICTED ON
UPPER AIR CHARTS AND SATELLITE IMAGERY JUST TO THE WEST OF THESE
AREAS...AND THINK REALITY WILL CATCH UP WITH MODEL FORECASTS IN
THIS REGARD. UPPER TROUGH WAS STILL ROLLING INTO THE SOUTHWESTERN
U.S. WITH 120M HEIGHT FALLS NOTED IN SOUTHERN CALIFORNIA.
IMPRESSIVE TROPICAL MOISTURE PLUME WAS SURGING NORTH AND NORTHEAST
AHEAD OF THIS SYSTEM AS PER WATER VAPOR IMAGERY...AND IS ON TRACK
TO OVERSPREAD EASTERN NEBRASKA LATE TONIGHT. BROAD SCALE ASCENT
WILL BEGIN IN OUR AREA AFTER MIDNIGHT IN DIFFLUENT UPPER
FLOW...INDUCING STRONG CYCLOGENESIS IN THE CENTRAL ROCKIES.
INCREASING SOUTHERLY FLOW WILL PUMP LOW LEVEL MOISTURE NORTH AHEAD
OF THIS SYSTEM...AND STRONG ISENTROPIC UPGLIDE WILL ENSUE LATE
TONIGHT. 00Z NAM IS JUST A TAD SLOWER IN BREAKING OUT
PRECIPITATION OVER THE CWA...BUT SENSIBLE WEATHER WILL NOT BE
AFFECTED MUCH. STILL LOOKING AT PRECIP INTO THE SOUTHWEST CWA BY 4
AM OR SO...THEN OVERSPREADING THE REST OF EASTERN NEBRASKA AND
SOUTHWEST IOWA BEFORE 6 AM.

00Z NAM FORECAST SOUNDINGS LOOK A LOT LIKE 18Z RUN WITH LARGE
WEDGE OF ABOVE-FREEZING TEMPERATURES SURGING NORTH OVER TOP OF
COLD SURFACE AIR. COULD BE A BRIEF PERIOD OF SLEET OR LIGHT SNOW
WITH ONSET OF PRECIPITATION...BUT THAT SHOULD QUICKLY TURN OVER TO
FREEZING RAIN AS 850 LAYER WARMS TO 3C OR GREATER. RAINFALL
AMOUNTS ARE STILL LOOKING LIKE A QUARTER TO HALF INCH IN A 6-HOUR
PERIOD...WHICH MOST LIKELY WILL ALL FREEZE FOR MUCH OF THE CWA.
ONLY CONCERN IS STRONG SOUTH WIND JUST OFF THE SURFACE AND
INCREASING SOUTHEASTERLY SURFACE WINDS WORKING TO SCOUR OUT
SHALLOW COLD SURFACE AIR. BUT LARGE SURFACE TEMPERATURE/DEW POINT
SPREADS SUGGEST WET BULB COOLING SHOULD KEEP TEMPS WELL BELOW
FREEZING THROUGH THE MORNING.

&&

.PREV DISCUSSION... /ISSUED 301 PM CST FRI NOV 30 2007/

SHORT TERM...
MAIN FOCUS WILL CONTINUE TO BE TIMING OF SOUTHWEST STORM
SYSTEM COMING INTO THE PLAINS REGION TONIGHT AND SATURDAY.

LATEST MODEL RUNS STILL SHOW SIGNIFICANT ICING POTENTIAL FOR MUCH
OF THE AREA LATE TONIGHT INTO SATURDAY AND HAVE ISSUED AN ICE
STORM WARNING TO REPLACE THE EARLIER WATCH. TIMING STILL ON TRACK FOR
FREEZING RAIN AND SLEET TO SPREAD INTO SOUTHEAST NEBRASKA AND
SOUTHWEST IOWA AFTER 09Z WITH SOME LIGHT SNOW OR SLEET OVER NORTHEAST
NEBRASKA AS STRONG LOW LEVEL WARM ADVECTION LIFTS OVER THE SHALLOW
COLD SURFACE LAYER IN PLACE ACROSS THE REGION. TEMPERATURES WILL
BE CRITICAL DURING THE DAY ON SATURDAY WITH ABOVE FREEZING TEMPERATURES
EXPECTED TO SPREAD NORTH ACROSS THE SOUTH HALF OF THE AREA BY
EARLY AFTERNOON WITH TEMPERATURES REACHING AROUND FREEZING IN THE
NORTH. ALTHOUGH SOME SNOWFALL IS LIKELY ACROSS NORTHEAST NEBRASKA
WITH AMOUNTS OF 1-3 INCHES POSSIBLE...MAIN HAZARD WILL BE ICING
FROM FREEZING RAIN EXPECTED DURING THE AFTERNOON.

PRECIP EXPECTED TO WIND DOWN DURING THE EVENING SATURDAY CHANGING
TO LIGHT SNOW OR FLURRIES OVER NORTHEAST NEBRASKA WITH DRIZZLE OR
LIGHT RAIN IN THE SOUTH. COLDER AIR FOLLOWS BEHIND THE SYSTEM LATE
SATURDAY NIGHT WITH NAM AND GFS HAVING DIFFERENT SOLUTIONS IN
HANDLING THE OF THE COLD AIR AS NAM A BIT SLOWER IN BRINGING IT
INTO THE AREA. LINGERING CLOUDS AND FLURRIES POSSIBLE SUNDAY
MORNING WITH CLEARING DURING THE AFTERNOON AS HIGH PRESSURE MOVES
INTO THE PLAINS. COLD AIR LOOKS TO BE SHORT LIVED AS HIGH SHIFTS
SOUTHEAST ON MONDAY AND WARM FRONT DEVELOPS ACROSS THE NORTHERN
PLAINS IN ADVANCE OF LOW MOVING INTO SOUTH CENTRAL CANADA.

LONG TERM...MONDAY NIGHT THROUGH FRIDAY

INITIALLY THE MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT WITH THE
CLOSED H5 LOW OVER NEW ENGLAND AND THE NEXT CLOSED LOW OVER THE GULF
OF ALASKA.  IN BETWEEN...THE FORECAST AREA IS IN NORTHWEST FLOW
ALOFT.  WITH TIME...TUE AND WED...THE NW FLOW ALOFT BREAKS DOWN AS
AN H5 TROF OF LOW PRES BEGINS TO SWING THRU THE PROVINCES OF
MANITOBA AND ONTARIO AND INTO THE GREAT LAKES.  THE 12Z GFS IS MUCH
DEEPER WITH THIS AFFECTING THE REGION CLOSER TO US...MORE OF THE
MISSISSIPPI VALLEY.  THERE IS SOME ENERGY WITH ANOTHER TROF OVR THE
ROCKIES BY THU MORNING AND THIS SHOULD MOVE INTO THE MIDLANDS THU.

CURRENTLY HAVE A DRY FORECAST IN THE EXTENDED.  HPC USED A BLEND OF
THE ECMWF/GFS/CANADIAN.  HAVE LEANED TOWARD THE ECMWF WHICH BRINGS
IN A BACKDOOR COLD FRONT AND SOME CONCERN WITH HOW LOW TO GO.  THE
ECWMF HAVE LOWS AROUND 10 NORTH TO 30 SOUTH.  WITH EXPECTED CLDCOVER
WILL HOLD TEMPS IN THE TEENS N AND 20S SOUTH. SOUTH FLOW TUESDAY
SHOULD MODERATE TEMPERATURES WITH HIGHS IN THE 30S AND 40S. TUESDAY
NIGHT A WARM FRONT PASSES THROUGH AND THIS SHOULD RESULT IN ABOVE
NORMAL LOWS IN THE 20S...HOWEVER...THIS IS FOLLOWED BY A COLD
FRONTAL PASSAGE WED.  HIGHS ARE FORECAST IN THE 30S AND 40S WITH
FALLING TEMPERATURES ONCE THE NORTH WINDS MOVE IN.  THU AND FRI ARE
FORECAST TO REMAIN A LITTLE COOLER THAN NORMAL WITH LOWS IN THE
TEENS AND 20S AND HIGHS IN THE 30S.

AVIATION...
AM EXPECTING DETERIORATING CONDITIONS AT ALL 3 TAF SITES WITH A
MIXTURE OF SLEET AND FREEZING RAIN MOVING IN...INITIALLY AT KLNK BY
8Z AND KOMA AND KOFK BY 10Z. MAYBE ABOUT TWO HOURS OF SLEET...THEN
CHANGING OVER TO ALL FREEZING RAIN. CIGS FALL RAPIDLY ONCE THE
PRECIP MOVES IN...GOING FROM OVC250 CURRENTLY TO AOB OVC010 AFT
10-12Z. WINDS WILL BE SWITCHING FROM NORTHERLY TO SOUTHEASTERLY
AND SUBSTANTIALLY INCREASING TO AOA 15KT BY 12Z.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...ICE STORM WARNING FROM 3 AM TO 3 PM CST SATURDAY FOR NEZ034-
     042>045-050>053-065>068.

     ICE STORM WARNING UNTIL 12 PM CST SATURDAY FOR NEZ078-088>093.

     ICE STORM WARNING FROM 3 AM SATURDAY TO MIDNIGHT CST SATURDAY
     NIGHT FOR NEZ011-012-015>018-030>033.

IA...ICE STORM WARNING FROM 3 AM TO 3 PM CST SATURDAY FOR IAZ043-055-
     056-069-079-080-090-091.

&&

DERGAN
Hazardous weather outlook, Nov 30, 5:00 PM CST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 PM CST FRI NOV 30 2007

NEZ088>093-011100-
GAGE-JEFFERSON-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
500 PM CST FRI NOV 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN
NEBRASKA.

.DAY ONE...TONIGHT AND SATURDAY

FREEZING RAIN AND SLEET WILL SPREAD INTO THE AREA AFTER
MIDNIGHT. TEMPERATURES WILL REMAIN BELOW FREEZING THROUGH
THE FIRST PART OF THE MORNING WITH ICE ACCUMULATIONS
AROUND ONE QUARTER OF AN INCH LIKELY. TEMPERATURES ARE
FORECAST TO CLIMB ABOVE FREEZING AFTER 900 AM WITH THE
PRECIPITATION CHANGING TO ALL RAIN. AN ICE STORM WARNING
IS IN EFFECT FROM LATE TONIGHT THROUGH 900 AM SATURDAY
MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

SOME LIGHT RAIN OR DRIZZLE MAY LINGER INTO THE EVENING WITH
A PERIOD OF FREEZING DRIZZLE OR FLURRIES POSSIBLE BEFORE ENDING
LATE SATURDAY NIGHT.

STAY TUNED FOR UPDATED FORECASTS CONCERNING THIS APPROACHING
STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SATURDAY. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT SLEET OR ICE ACCUMULATIONS TO THE
NATIONAL WEATHER SERVICE OR TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

IAZ043-055-056-069-079-080-090-091-NEZ034-042>045-050>053-065>068-
078-011100-
BURT-BUTLER-CASS-COLFAX-DODGE-DOUGLAS-FREMONT IA-HARRISON IA-
LANCASTER-MILLS IA-MONONA IA-MONTGOMERY IA-OTOE-PAGE IA-PLATTE-
POTTAWATTAMIE IA-SALINE-SARPY-SAUNDERS-SEWARD-SHELBY IA-WASHINGTON-
500 PM CST FRI NOV 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
NEBRASKA AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SATURDAY

A MIXTURE OF FREEZING RAIN...SLEET AND LIGHT SNOW IS EXPECTED
TO SPREAD OVER THE AREA LATE TONIGHT AND CONTINUE INTO SATURDAY
MORNING. SIGNIFICANT ICE ACCUMULATIONS OF ONE QUARTER INCH OR MORE
ARE EXPECTED BEFORE TEMPERATURES WARM ABOVE FREEZING EARLY IN THE
AFTERNOON AND THE PRECIPITATION CHANGES TO ALL RAIN. AN ICE STORM
WARNING IS IN EFFECT FOR THE AREA FROM LATE TONIGHT THROUGH NOON
SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

SOME LIGHT RAIN MAY CHANGE OVER TO FREEZING RAIN OR SLEET
SATURDAY NIGHT THEN DIMINISH TO FREEZING DRIZZLE OR FLURRIES BY
MIDNIGHT.

STAY TUNED FOR UPDATED FORECASTS WITH THIS APPROACHING STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SATURDAY. HOWEVER
STORM SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOW OR ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE OR TO YOUR LOCAL LAW ENFORCEMENT
AGENCY.

NEZ011-012-015>018-030>033-011100-
ANTELOPE-BOONE-CEDAR-CUMING-KNOX-MADISON-PIERCE-STANTON-THURSTON-
WAYNE-
500 PM CST FRI NOV 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN
NEBRASKA.

.DAY ONE...TONIGHT AND SATURDAY

LIGHT SNOW IS EXPECTED TO MOVE INTO THE AREA LATE TONIGHT AND
CONTINUE INTO THE FIRST PART OF SATURDAY MORNING BEFORE MIXING
WITH OR CHANGING TO FREEZING RAIN OR SLEET. SNOW ACCUMULATIONS
OF 1 TO 3 INCHES ARE POSSIBLE ALONG WITH ICE ACCUMULATIONS OF A
QUARTER INCH OR MORE. AN ICE STORM WARNING IS IN EFFECT FROM LATE
TONIGHT THROUGH SATURDAY EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

THERE WILL BE A CHANCE OF LIGHT FREEZING RAIN...SLEET OR SNOW
INTO SATURDAY NIGHT...MAINLY BEFORE MIDNIGHT.

STAY TUNED FOR UPDATED FORECASTS WITH THIS APPROACHING STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SATURDAY. HOWEVER
STORM SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOW OR ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE OR TO YOUR LOCAL LAW ENFORCEMENT
AGENCY.

FOBERT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

27 ice storm. Local standard time, as filed.

Ice Storm, Lancaster

When
December 1, 2:30 AM CST to 8:00 AM CST
Where
Lancaster forecast zone
Reported by
Official NWS Observations
Coordinates
40.784, -96.688 (the zone’s center; the record gives no point)

Freezing rain accumulated around 1/4 of an inch over much of the county. The icing downed tree limbs and caused scattered power outages, however much of the ice began melting by mid morning as temperatures climbed above freezing.

Ice Storm, Gage

When
December 1, 2:30 AM CST to 8:30 AM CST
Where
Gage forecast zone
Reported by
Official NWS Observations
Coordinates
40.262, -96.689 (the zone’s center; the record gives no point)

Freezing rain accumulated around 1/4 of an inch over much of the county. The icing downed tree limbs and caused scattered power outages, however much of the ice began melting by mid morning as temperatures climbed above freezing.

Ice Storm, Jefferson

When
December 1, 2:30 AM CST to 9:30 AM CST
Where
Jefferson forecast zone
Reported by
Official NWS Observations
Coordinates
40.176, -97.143 (the zone’s center; the record gives no point)

Freezing rain accumulated around 1/4 of an inch over much of the county. The icing downed tree limbs and caused scattered power outages, however much of the ice began melting by mid morning as temperatures climbed above freezing.

Ice Storm, Saline

When
December 1, 2:30 AM CST to 10:00 AM CST
Where
Saline forecast zone
Reported by
Official NWS Observations
Coordinates
40.524, -97.141 (the zone’s center; the record gives no point)

Freezing rain accumulated around 1/4 of an inch over much of the county. The icing downed tree limbs and caused scattered power outages, however much of the ice began melting by late morning as temperatures climbed above freezing.

Ice Storm, Saunders

When
December 1, 2:30 AM CST to 10:00 AM CST
Where
Saunders forecast zone
Reported by
Official NWS Observations
Coordinates
41.226, -96.637 (the zone’s center; the record gives no point)

Freezing rain accumulated around 1/4 of an inch over much of the county. The icing downed tree limbs and caused scattered power outages, however much of the ice began melting by late morning as temperatures climbed above freezing.

Ice Storm, Seward

When
December 1, 2:30 AM CST to 11:00 AM CST
Where
Seward forecast zone
Reported by
Official NWS Observations
Coordinates
40.872, -97.139 (the zone’s center; the record gives no point)

Freezing rain accumulated around 1/4 of an inch over much of the county. The icing downed tree limbs and caused scattered power outages.

Ice Storm, Butler

When
December 1, 2:30 AM CST to 12:00 PM CST
Where
Butler forecast zone
Reported by
Official NWS Observations
Coordinates
41.226, -97.132 (the zone’s center; the record gives no point)

Freezing rain accumulated around 1/4 of an inch over much of the county. The icing downed tree limbs and caused scattered power outages.

Ice Storm, Antelope

When
December 1, 3:30 AM CST to 5:00 PM CST
Where
Antelope forecast zone
Reported by
Official NWS Observations
Coordinates
42.177, -98.067 (the zone’s center; the record gives no point)

Freezing rain accumulated between 1/2 and 3/4 of an inch over much of the county. The icing downed tree limbs and caused scattered power outages.

Ice Storm, Knox

When
December 1, 3:30 AM CST to 5:00 PM CST
Where
Knox forecast zone
Reported by
Official NWS Observations
Coordinates
42.637, -97.892 (the zone’s center; the record gives no point)

Freezing rain accumulated between 1/2 and 3/4 of an inch over much of the county. The icing downed tree limbs and caused scattered power outages.

Ice Storm, Cedar

When
December 1, 3:30 AM CST to 5:00 PM CST
Where
Cedar forecast zone
Reported by
Official NWS Observations
Coordinates
42.599, -97.252 (the zone’s center; the record gives no point)

Freezing rain accumulated between 1/2 and 3/4 of an inch over much of the county. The icing downed tree limbs and caused scattered power outages.

Ice Storm, Pierce

When
December 1, 3:30 AM CST to 5:00 PM CST
Where
Pierce forecast zone
Reported by
Official NWS Observations
Coordinates
42.264, -97.601 (the zone’s center; the record gives no point)

Freezing rain accumulated between 1/2 and 3/4 of an inch over much of the county. The icing downed tree limbs and caused scattered power outages.

Ice Storm, Boone

When
December 1, 3:30 AM CST to 3:15 PM CST
Where
Boone forecast zone
Reported by
Official NWS Observations
Coordinates
41.707, -98.067 (the zone’s center; the record gives no point)

Freezing rain accumulated between 1/2 and 3/4 of an inch over much of the county. The icing downed tree limbs and caused scattered power outages.

Ice Storm, Madison

When
December 1, 3:30 AM CST to 4:00 PM CST
Where
Madison forecast zone
Reported by
Official NWS Observations
Coordinates
41.917, -97.601 (the zone’s center; the record gives no point)

Freezing rain accumulated between 1/2 and 3/4 of an inch over much of the county. The icing downed tree limbs and caused scattered power outages.

Ice Storm, Platte

When
December 1, 3:30 AM CST to 12:00 PM CST
Where
Platte forecast zone
Reported by
Official NWS Observations
Coordinates
41.571, -97.521 (the zone’s center; the record gives no point)

Freezing rain accumulated between 1/4 and 1/2 of an inch over much of the county. The icing downed tree limbs and caused scattered power outages.

Ice Storm, Colfax

When
December 1, 3:30 AM CST to 12:00 PM CST
Where
Colfax forecast zone
Reported by
Official NWS Observations
Coordinates
41.574, -97.086 (the zone’s center; the record gives no point)

Freezing rain accumulated between 1/4 and 1/2 of an inch over much of the county. The icing downed tree limbs and caused scattered power outages.

Ice Storm, Stanton

When
December 1, 3:30 AM CST to 4:00 PM CST
Where
Stanton forecast zone
Reported by
Official NWS Observations
Coordinates
41.917, -97.194 (the zone’s center; the record gives no point)

Freezing rain accumulated between 1/4 and 1/2 of an inch over much of the county. The icing downed tree limbs and caused scattered power outages.

Ice Storm, Wayne

When
December 1, 3:30 AM CST to 5:00 PM CST
Where
Wayne forecast zone
Reported by
Official NWS Observations
Coordinates
42.209, -97.119 (the zone’s center; the record gives no point)

Freezing rain accumulated between 1/4 and 1/2 of an inch over much of the county. The icing downed tree limbs and caused scattered power outages.

Ice Storm, Cuming

When
December 1, 3:30 AM CST to 4:00 PM CST
Where
Cuming forecast zone
Reported by
Official NWS Observations
Coordinates
41.916, -96.787 (the zone’s center; the record gives no point)

Freezing rain accumulated between 1/4 and 1/2 of an inch over much of the county. The icing downed tree limbs and caused scattered power outages.

Ice Storm, Dodge

When
December 1, 3:30 AM CST to 11:30 AM CST
Where
Dodge forecast zone
Reported by
Official NWS Observations
Coordinates
41.578, -96.654 (the zone’s center; the record gives no point)

Freezing rain accumulated between 1/4 and 1/2 of an inch over much of the county. The icing downed tree limbs and caused scattered power outages.

Ice Storm, Washington

When
December 1, 3:30 AM CST to 10:30 AM CST
Where
Washington forecast zone
Reported by
Official NWS Observations
Coordinates
41.531, -96.222 (the zone’s center; the record gives no point)

Freezing rain accumulated between 1/4 and 1/2 of an inch over much of the county. The icing downed tree limbs and caused scattered power outages.

Ice Storm, Douglas

When
December 1, 3:30 AM CST to 9:30 AM CST
Where
Douglas forecast zone
Reported by
Official NWS Observations
Coordinates
41.295, -96.154 (the zone’s center; the record gives no point)

Freezing rain accumulated around 1/4 of an inch over much of the county. The icing downed tree limbs and caused scattered power outages, however much of the ice began melting by late morning as temperatures climbed above freezing.

Ice Storm, Sarpy

When
December 1, 3:30 AM CST to 9:00 AM CST
Where
Sarpy forecast zone
Reported by
Official NWS Observations
Coordinates
41.113, -96.112 (the zone’s center; the record gives no point)

Freezing rain accumulated around 1/4 of an inch over much of the county. The icing downed tree limbs and caused scattered power outages, however much of the ice began melting by mid morning as temperatures climbed above freezing.

Ice Storm, Cass

When
December 1, 3:30 AM CST to 9:00 AM CST
Where
Cass forecast zone
Reported by
Official NWS Observations
Coordinates
40.910, -96.141 (the zone’s center; the record gives no point)

Freezing rain accumulated around 1/4 of an inch over much of the county. The icing downed tree limbs and caused scattered power outages, however much of the ice began melting by mid morning as temperatures climbed above freezing.

Ice Storm, Otoe

When
December 1, 3:30 AM CST to 9:00 AM CST
Where
Otoe forecast zone
Reported by
Official NWS Observations
Coordinates
40.649, -96.135 (the zone’s center; the record gives no point)

Freezing rain accumulated around 1/4 of an inch over much of the county. The icing downed tree limbs and caused scattered power outages, however much of the ice began melting by mid morning as temperatures climbed above freezing.

Ice Storm, Nemaha

When
December 1, 3:30 AM CST to 8:30 AM CST
Where
Nemaha forecast zone
Reported by
Official NWS Observations
Coordinates
40.388, -95.850 (the zone’s center; the record gives no point)

Ice accumulated around 1/4 inch across much of the county. The ice downed a few tree branches, but temperatures that climbed above freezing by early to mid morning helped mitigate the damage.

Ice Storm, Thurston

When
December 1, 4:00 AM CST to 3:00 PM CST
Where
Thurston forecast zone
Reported by
Official NWS Observations
Coordinates
42.158, -96.544 (the zone’s center; the record gives no point)

Freezing rain accumulated between 1/4 and 1/2 of an inch over much of the county. The icing downed tree limbs and caused scattered power outages.

Ice Storm, Burt

When
December 1, 4:00 AM CST to 11:00 AM CST
Where
Burt forecast zone
Reported by
Official NWS Observations
Coordinates
41.852, -96.329 (the zone’s center; the record gives no point)

Freezing rain accumulated between 1/4 and 1/2 of an inch over much of the county. The icing downed tree limbs and caused scattered power outages.

What these are

Ice Storm
Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 61873, 61874, 61875, 61876, 61877, 61878, 61879, 61856, 61857, 61858, 61859, 61860, 61861, 61862, 61863, 61864, 61865, 61866, 61867, 61868, 61869, 61870, 61871, 61872, 61915, 61880, 61881.